MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER
Catalog Number 823073
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Headache (1880); Brain Injury (2219); Convulsion/Seizure (4406)
Date of Event 10/19/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report numbers: 3013886523-2023-00247.Medwatch mw5119304: "the reporter called, stating that her daughter has had numerous health problems and reporting medical cover-ups by multiple healthcare personnel and healthcare organizations ever since her daughter was implanted with nervous system shunts and catheters.Reporter states her daughter has had "over 110 high-dose ct scans" of her brain.Reporter states cover-ups by healthcare personnel include a fall that her daughter suffered while being treated in the emergency room, an expired device that was implanted in her daughter, position problems with the catheter, shunts not draining correctly as well as a blocked shunt, and brain damage including encephalomalacia.Reporter states her daughter has suffered "seizures and head pain" and even respiratory failure in 2022.Reporter states she has concerns that "they have never run a shuntogram".Reporter states the device vibrates and causes her daughter pain.".
 
Additional Manufacturer Narrative
Updated fields:  d4, d9, g3, g6, h2, h3, h6, h4, h10 the bactiseal ventricular catheter (id (b)(4)) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL VENTRICULAR CATHETER
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
ch-2400
mansfield MA
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17489325
Report Number3013886523-2023-00248
Device Sequence Number7376807
Product Code JXG
UDI-Device Identifier10886704041320
UDI-Public(01)10886704041320(17)080430(10)
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2008
Device Catalogue Number823073
Device Lot NumberCHDCZ9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date10/12/2023
Date Device Manufactured05/04/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale